Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Jackson, MS

February 1, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2011, 2:45 PM CST for 4 counties in Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2011, 2:45 PM CST (20:45 UTC)
Expired
Feb 1, 2011, 3:45 PM CST
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 3:14 PM CSTTSTM WND DMG4 Wsw Quitman, MSA TREE AND A POWER LINE DOWN IN THE ELWOOD COMMUNITY ALONG CR 121.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 1:03 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS54 KJAN 012045
SVRJAN
MSC023-061-075-101-012145-
/O.NEW.KJAN.SV.W.0033.110201T2045Z-110201T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  EASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN...
  SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 345 PM CST

* AT 245 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM GARLANDVILLE TO PAULDING TO 8 MILES WEST OF
  HEIDELBERG MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGE...STAFFORD SPRINGS...MEEHAN...BARNETT...GOODWATER...
  SUQUALENA...NELLIEBURG...STONEWALL...SAVOY...DE SOTO...SABLE...
  MARION...ZERO...MIDDLETON...CRANDALL...SYKES...INCREASE...
  TOOMSUBA...ALAMUCHA...SNELL AND KEWANEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3184 8866 3182 8891 3183 8899
      3181 8921 3204 8914 3235 8911 3248 8886
      3258 8839
TIME...MOT...LOC 2045Z 242DEG 56KT 3230 8896 3210 8898
          3191 8904

$$

EEC
3 follow-up statements
347 
WWUS54 KJAN 012107
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CST TUE FEB 1 2011

MSC061-101-012117-
/O.CAN.KJAN.SV.W.0033.000000T0000Z-110201T2145Z/
JASPER MS-NEWTON MS-
307 PM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON AND
EASTERN JASPER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3189 8846 3184 8866 3182 8890 3248 8878
      3258 8839
TIME...MOT...LOC 2107Z 242DEG 56KT 3252 8859 3219 8865
          3188 8885

$$

MSC023-075-012145-
/O.CON.KJAN.SV.W.0033.000000T0000Z-110201T2145Z/
CLARKE MS-LAUDERDALE MS-
307 PM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR LAUDERDALE AND CLARKE COUNTIES...

AT 307 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARION TO STONEWALL TO 6 MILES SOUTHWEST OF GOODWATER MOVING
NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...MIDDLETON...LAUDERDALE...INCREASE...TOOMSUBA...SHUBUTA...DE
SOTO...ALAMUCHA...SYKES...KEWANEE...SNELL AND CRANDALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3184 8866 3182 8890 3248 8878
      3258 8839
TIME...MOT...LOC 2107Z 242DEG 56KT 3252 8859 3219 8865
          3188 8885

$$

EEC
092 
WWUS54 KJAN 012124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST TUE FEB 1 2011

MSC023-075-012145-
/O.CON.KJAN.SV.W.0033.000000T0000Z-110201T2145Z/
CLARKE MS-LAUDERDALE MS-
324 PM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR SOUTHEASTERN LAUDERDALE AND EASTERN CLARKE COUNTIES...

AT 324 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 15 MILES NORTH OF SNELL TO 6 MILES SOUTH OF SHUBUTA MOVING 
NORTHEAST AT 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3184 8866 3183 8879 3222 8859
      3242 8841
TIME...MOT...LOC 2124Z 241DEG 55KT 3243 8835 3211 8842
          3181 8865

$$

EEC
599 
WWUS54 KJAN 012134
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CST TUE FEB 1 2011

MSC075-012144-
/O.CAN.KJAN.SV.W.0033.000000T0000Z-110201T2145Z/
LAUDERDALE MS-
334 PM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3189 8846 3186 8861 3215 8856 3222 8844
TIME...MOT...LOC 2134Z 241DEG 55KT 3197 8848

$$

MSC023-012145-
/O.CON.KJAN.SV.W.0033.000000T0000Z-110201T2145Z/
CLARKE MS-
334 PM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR EASTERN CLARKE COUNTY...

AT 334 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CRANDALL MOVING NORTHEAST AT
65 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3189 8846 3186 8861 3215 8856 3222 8844
TIME...MOT...LOC 2134Z 241DEG 55KT 3197 8848

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 1:20 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 1, 1:20 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST TUE FEB 1 2011

...SEVERE STORM RISK TODAY FOLLOWED BY A RETURN TO WINTER COLD...

.UPDATE...THE SQUALL LINE OF STORMS ARE MOVING GENERALLY ALONG
THE INTERSTATE 55 CORRIDOR. SPC HAS PUT OUT TORNADO WATCH NUMBER 10
FOR EAST MISSISSIPPI GENERALLY ALONG AND SOUTH OF INTERSTATE 20
UNTIL 8 PM. SINCE THE WATCH EXTENDS INTO AL...EXPECT TO LINE TO MOVE
EAST OF THE REGION BY LATE THIS AFTERNOON. SEVERE POTENTIAL
CONTINUES GENERALLY ALONG AND EAST OF INTERSTATE 55 FOR THIS
AFTERNOON./17/

.PREVIOUS DISCUSSION UPDATE AT 11 AM.
STRONG TO SEVERE STORMS DETECTED IN THE SQUALL LINE MOVING
INTO SWRN ZONES DURING THE LATE MORNING. THE SQUALL LINE WILL
CONTINUE ACROSS THE REGION AND THE CURRENT TORNADO WATCH THAT RUNS
THROUGH 3PM FOR WRN/CNTRL AREAS ALONG AND S OF I-20 LOOKS GOOD FOR
NOW. CONDITIONS WILL BE CLOSELY MONITORED FOR THE POSSIBILITY OF
EXPANDING THE AREA COVERED BEFORE 3 PM. ADJUSTED POPS A BIT TO
INCREASE RAIN CHANCES SOME WRN AREAS...ESPECIALLY SWRN ZONES IN THE
VICINITY OF THE MS RIVER. TEMPERATURES WILL FALL RAPIDLY IN THE WAKE
OF THE FRONT. CURRENT READINGS OVER SCNTRL AR/NCNTRL LA HAVE FALLEN
INTO THE LOW TO MID 40S. THE WIND ADVISORY REMAINS IN EFFECT. OCNL
GUSTS ABOVE 30 MPH HAVE BEEN OBSERVED IN THE DELTA AND WIND SPEEDS
WILL INCREASE THIS AFTERNOON.

&&
.PREVIOUS DISCUSSION AT 440 AM.
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WARM AND WET TODAY
WITH A CHANCE FOR SEVERE STORMS BY AFTERNOON AND THEN DRY FOR THE
REMAINDER OF THE SHORT TERM. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS
A POTENT SHORTWAVE TROUGH NEARING THE TEXAS PANHANDLE THAT IS
PROGGED TO HELP DEEPEN THE SURFACE LOW(1003MB) OVER SOUTHERN TEXAS.
BOTH THE SHORTWAVE AND THE SURFACE LOW WILL TRACK TO THE NORTH
NORTHEAST TODAY AS THEY STRENGTHEN. OVERALL THE SURFACE LOW IS NOT
EXPECTED TO DEEPEN AS RAPIDLY TODAY IN ITS TRACK TO SOUTHERN
ARKANSAS BY NOON NOR ON ITS WAY TO NEAR THE MISSOURI BOOTHEEL BY
THIS EVENING. THIS WILL RESULT IN LESS OF A PRESSURE GRADIENT AND
LIGHTER WINDS OVER OUR CWA THAN EXPECTED YESTERDAY BUT...WL MAINTAIN
THE WIND ADVISORY FOR THE WHOLE CWA THROUGH THIS EVENING AS MOST OF
THE AREA WILL SEE CRITERIA MET BY THE TIME THE COLD FRONT CLEARS OUR
AREA. LOCAL WRF INDICATES AND REGIONAL RADARS CONFIRM THAT PLENTY OF
SHOWERS AND A FEW STORMS WILL MOVE ACROSS OUR AREA THIS MORNING AS
THE WAA STRENGTHENS AHEAD OF THE LOW BUT...SEVERE STORMS ARE
EXPECTED TO HOLD OFF UNTIL CLOSER TO NOON.

CONCERNING THE THREAT FOR SEVERE WEATHER...AM STILL EXPECTING
ADEQUATE MOISTURE TO ARRIVE AHEAD OF THE COLD FRONT WITH PWS SURGING
TO AN INCH AND A HALF AND LOWER 60 DEGREE SURFACE DEW POINTS NOSING
NORTH OF INTERSTATE 20. THIS WILL BE IN CONJUNCTION WITH A STRONG
AND VEERED WIND FIELD INCLUDING 60-70KTS AT 850MB ALONG I-55 UNDER A
COUPLED UPPER 200MB JET OF 150+KTS. MODELS REMAIN FAIRLY SIMILAR
WITH INSTABILITY BEING RATHER LIMITED WITH 7-5H LAPSE RATES AROUND
6.25C/KM...MLCAPES <= 200J/KG AND MUCAPES <= 500J/KG. CURRENT
THINKING REMAINS THAT A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP
ALONG AND JUST AHEAD OF THE COLD FRONT THAT WILL MOVE INTO OUR
WESTERN PARISHES AND SOUTHEAST ARKANSAS COUNTIES BY NOON. THIS LINE
SHOULD PROGRESS RAPIDLY AND REACH I-55 CORRIDOR BY 3 PM AND MOVE
INTO WESTERN ALABAMA BY 8 PM. DAMAGING WINDS LOOK TO BE THE PRIMARY
THREAT BUT TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH
OF A LINE FROM NATCHEZ TO JACKSON TO MACON WHERE STRONG/SIG TORNADO
PARAMETERS MOST FAVORABLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A
SECONDARY CONCERN. SOILS ACROSS THE AREA HAVE MOISTENED DUE TO
RECENT RAINFALL AND FLASH FLOOD GUIDANCE IS AROUND TWO INCHES PER
HOUR AT MOST LOCATIONS. THE HEAVIEST RAINFALL RATES WILL BE WITH THE
SQUALL LINE THAT WILL BE MOVING RATHER QUICKLY LIKELY RESULTING IN A
QUICK INCH OR LESS. WL MENTION PONDING OF WATER BUT HOLD OFF ON ANY
FLASH FLOOD WATCH. BEHIND THE FRONT STRONG GUSTY WEST TO NORTHWEST
WINDS WILL USHER IN MUCH COLDER AND DRIER AIR. TEMPERATURE DROPS IN
EXCESS OF 25 DEGREES IN FOUR HOURS CAN BE EXPECTED TUESDAY EVENING
IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE NEAR FREEZING BY
MIDNIGHT ACROSS OUR NW DELTA WITH WIND CHILLS IN THE TEENS. BY
WEDNESDAY MORNING MOST SITES WL BE STARTING OFF FROM THE UPPER 20S
AND WITH WIND CHILLS IN THE TEENS. COLD AND DRY WEATHER WILL
CONTINUE THROUGH WEDNESDAY NIGHT. WEDNESDAY AN ARCTIC 1045+MB
SURFACE HIGH WILL BE MOVING DOWN THROUGH THE PLAINS AND INTO THE
PANHANDLE OF TEXAS. THE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW
PRESSURE CENTER AND INCOMING HIGH PRESSURE CENTER WILL RESULT IN
BRISK NORTHERLY WINDS. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM
THE UPPER 30S NORTHWEST TO THE MID 40S SOUTHEAST BUT WIND CHILLS
WILL MAKE IT FEEL AT LEAST 10 DEGREES COLDER. WEDNESDAY NIGHT
TEMPERATURES WILL FALL BACK INTO THE 20S AND THE WINDS WILL REMAIN
UP TO PRODUCE WIND CHILL READINGS IN THE TEENS AGAIN FOR MUCH OF THE
AREA. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...FOCUS CHANGES IN THE LONG
TERM FROM THE WARMER CONDITIONS AND SEVERE WEATHER BACK TO WINTER
AND POTENTIAL FOR WINTER PRECIPITATION.

MODELS CONTINUE TO GENERALLY AGREE IN THE EVOLUTION OF THE LONG
TERM. A MID LEVEL CLOSED LOW AND ASSOCIATED SHORTWAVE TROUGH WILL
DIG SOUTHWEST ACROSS THE ARIZONA DESERT. BY MID-DAY THURSDAY...THIS
TROUGH IS GENERALLY LAID OUT ACROSS THE TEXAS PANHANDLE WITH THE
CENTER OF THE TROUGH BEING FURTHER SOUTH IN BOTH THE CANADIAN AND
THE ECMWF AS OPPOSED TO THE GFS. IN ANY CASE...AHEAD OF THE MID
LEVEL LOW...A SFC LOW DEVELOPS ALONG THE NORTHERN GULF OF MEXICO.
THIS WILL BRING MOISTURE BACK INTO THE REGION. AGAIN...DIFFERENCES
CONTINUE AS THE GFS IS STILL FURTHER SOUTH WITH THE SFC LOW AND
BRINGS THE MOISTURE IN SLOWER AND A LITTLE MORE TO THE EAST. THE
ECMWF AND CANADIAN...AND EVEN THE GFS ENSEMBLES BRING ABUNDANT
MOISTURE INTO THE REGION. THIS WILL BE CAUSE OF CONCERN AS COLD AIR
WILL REMAIN IN PLACE DURING THIS TIME. MODELS BRING MOISTURE INTO AT
LEAST THE SOUTHERN SECTIONS OF THE CWA THURSDAY AFTERNOON. AT THIS
POINT...THIS SHOULD PROMOTE SOME LIGHT RAIN. AS WE GO INTO THE
EVENING HOURS...GFS BUFR AND ECMWF MODEL SOUNDINGS SHOW THIS RAIN
MIXING IN WITH OR CHANGING OVER TO MOSTLY SLEET AT THIS TIME.

MOVING INTO THE OVERNIGHT HOURS THURSDAY NIGHT...THINGS WILL GET A
LITTLE TRICKIER. PRECIPITATION WILL OVERSPREAD MOST OF THE CWA BY
THIS POINT. LOCATIONS ACROSS THE NORTH...ALONG HWY 82 AND JUST ON
EITHER SIDE OF IT...SHOULD MOSTLY SEE ALL SNOW AS TEMPERATURES ALOFT
WILL BE COLD ENOUGH THROUGH THE COLUMN TO SUPPORT ALL SNOW. FURTHER
SOUTH...THE WINTRY MIX WILL BEGIN WITH CHANCES FOR RAIN...FREEZING
RAIN...OR SLEET AS BOTH THE GFS AND ECMWF SOUNDINGS INDICATE SOME
OPPORTUNITY FOR MELTING OF ICE ALOFT. THERE IS NOT A REALLY WARM
TONGUE OF WARMER AIR...BUT THE LAYER OF ABOVE FREEZING TEMPERATURES
IS QUITE LARGE AND MOST ICE SHOULD BE ABLE TO MELT. CLOSER TO THE
SFC...THERE MAY BE ENOUGH OF A LAYER FOR SOME REFREEZING INTO SLEET.
TEMPERATURES OVERNIGHT WILL FALL TO OR BELOW FREEZING AND ANY LIQUID
THAT DOES NOT REFREEZE ALOFT WILL LIKELY HAVE THE OPPORTUNITY TO
FREEZE ON THE SFC. THE HIGHEST LIKELIHOOD OF WINTER PRECIP AT THIS
TIME IS SOUTH OF I-20. THE HIGHEST MOISTURE WILL BE LOCATED IN THIS
REGION...BUT THIS IS ALSO WHERE SOME OF THE TRICKIER SFC FORECASTED
TEMPERATURES LIE...SO IT WILL LIKELY COME DOWN TO JUST ONE OR TWO
DEGREE DIFFERENCES DURING THE EVENT TO DETERMINE WHAT SORT OF
WEATHER WILL OCCUR.

FOR FRIDAY...THIS WINTRY MIX SHOULD LAST INTO THE MID MORNING HOURS
BEFORE TEMPERATURES WILL HAVE A CHANCE TO WARM SOME. THE BULK OF THE
PRECIPITATION WILL NOW SHIFT MORE ACROSS AREAS ALONG AND SOUTH OF
THE NATCHEZ TRACE. WITH TEMPERATURES EXPECTED TO TOP OUT IN THE
UPPER 30S AND LOWER 40S...ALL PRECIPITATION SHOULD FALL AS RAIN. BY
FRIDAY EVENING...THE BULK OF THE RAIN WILL HAVE MOVED OFF AS THE SFC
LOW TRACKS EAST ACROSS THE NORTH CENTRAL GULF OF MEXICO. THE UPPER
TROUGH WILL BEGIN TO SWING OVER THE AREA. AS THIS OCCURS...COLDER
TEMPERATURES ALOFT WILL MOVE OVER THE REGION AND SOME OF THE RAIN
MAY MIX WITH SOME LIGHT SNOW. LINGERING MOISTURE OVERNIGHT WILL
COMBINE WITH THIS COLDER AIR AND GIVE THE SLIGHT CHANCE TO CHANCE OF
LIGHT SNOW THROUGH THE NIGHT...TAPERING OFF FROM WEST TO EAST.

ALL MOISTURE SHOULD BE OUT OF THE REGION BY MID TO LATE MORNING
SATURDAY. SKIES WILL CLEAR AND TEMPERATURES WILL BEGIN TO MODERATE.
THIS WILL BE ATTRIBUTED TO A SFC HIGH SLIDING JUST TO OUR SOUTH
BRINGING SOME WESTERLY TO SOUTHWESTERLY WINDS. HIGHS ON SATURDAY
WILL BE IN THE UPPER 40S TO LOWER 50S.

THE REGION WILL REMAIN UNDER GENERAL WEST TO SOUTHWESTERLY FLOW
ALOFT. SOUTHERLY WINDS AT THE SFC WILL ALLOW TEMPERATURES TO
CONTINUE TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO THE
BEGINNING OF THE NEXT WORK WEEK. THERE MAY BE ONE OR TWO SMALL
DISTURBANCES IN THE UPPER FLOW TO BRING A SMALL CHANCE FOR LIGHT
RAIN ACROSS THE NORTH SUNDAY MORNING. LIGHT RAIN WILL DEVELOP WEST
OF THE REGION SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE SYSTEM
THAT WILL MOVE THROUGH ON MONDAY-TUESDAY. THIS WILL BRING ADDITIONAL
RAIN TO THE REGION AND SOME THUNDERSTORMS MAY ALSO BE POSSIBLE.

MEX NUMBERS LOOKED GENERALLY GOOD. TEMPERATURES EARLY IN THE PERIOD
ARE GENERALLY IN THE MID 30S AND 40S FOR HIGHS AND LOWS IN THE 20S
AND 30S BEFORE MODERATING LATE WEEKEND. DID CUT POPS ACROSS THE
NORTH ON THURSDAY AS AIRMASS LOOKS TOO DRY(PW VALUES AROUND 0.3-0.4
INCHES) AND MOISTURE MAY BE TOO SLOW TO MAKE IT THAT FAR NORTH. /28/

&&

.AVIATION...WIDESPREAD MVFR/IFR CEILINGS WERE BEING OBSERVED LATE
THIS MORNING. VISIBILITIES HAVE BEEN HELPED BY AN INCREASE IN
SOUTHEAST WINDS. WIDESPREAD MVFR/IFR CONDITIONS ARE ANTICIPATED
TODAY AS A POWERFUL STORM SYSTEM MOVES THROUGH THE REGION. EXPECT A
SQUALL LINE OF SEVERE STORMS TO MOVE ACROSS THE REGION FROM WEST TO
EAST FROM 10 AM TO 4 PM ACROSS THE REGION. THERE MAY BE SOME SEVERE
STORMS AHEAD OF THE LINE ACROSS CENTRAL MISSISSIPPI FOR THIS
AFTERNOON. FLYING CONDITIONS WILL BE VERY TURBULENT WITH STRONG
SHEAR CONDITIONS. THE SQUALL LINE WILL BE ALONG A STRONG COLD FRONT.
SOUTH WINDS AHEAD OF THE FRONT WILL BECOME EXTREMELY GUSTY WITH
EXTREMELY GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT OF AROUND
30 TO 35 KNOTS. OTHER THAN THE WINDS...CONDITIONS WILL RAPIDLY
IMPROVE THIS EVENING BEHIND THE COLD FRONT. /17/
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     MSZ018-019-025>066-072>074.

LA...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     LAZ007>009-015-016-023>026.

AR...WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
     ARZ074-075.

&&

22/28
03/17
Hazardous weather outlook, Feb 1, 2:24 PM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CST TUE FEB 1 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>049-053-054-
059>062-022030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
224 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTH...NORTHEAST
LOUISIANA AND MOST OF CENTRAL MISSISSIPPI

.DAY ONE...THIS AFTERNOON

WINDY CONDITIONS WILL BE POSSIBLE IN THE WAKE OF THE STRONG COLD FRONT
PUSHING EAST OF THE MISSISSIPPI RIVER. BEHIND THE STRONG COLD
FRONT...NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND
TONIGHT MAY DOWN TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN
MIDNIGHT AND SUNRISE WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH MONDAY

A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO
FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO
SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS
COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM.
RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER
DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH MONDAY.

MSZ050>052-055>058-063>066-072>074-022030-
SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
224 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PORTION OF
CENTRAL MISSISSIPPI FOR THIS AFTERNOON. A LINE OF SEVERE STORMS IS TO
MOVE THROUGH THE REGION BETWEEN 2 AND 4 PM...DEPENDING ON THE SPEED
OF THE LINE OF STORMS AND WILL MOVE RAPIDLY EAST ACROSS OUR AREA THIS
AFTERNOON. DAMAGING WINDS BETWEEN 60 AND 80 MPH WILL BE THE PRIMARY
RISK...WITH SOME TORNADOES AND LARGE HAIL ALSO POSSIBLE. LOCATIONS
SOUTHEAST OF A PRENTISS TO MERIDIAN LINE WILL HAVE A SLIGHTLY GREATER
RISK FOR TORNADOES AS THIS LOCATION WILL HAVE THE BEST COMBINATION OF
WIND SHEAR AND INSTABILITY.

IN ADDITION...WINDY CONDITIONS WILL BE POSSIBLE AHEAD OF THE STRONG
COLD FRONT AND AGAIN IN ITS WAKE. AHEAD OF THE COLD FRONT...SOUTH AND
SOUTHEAST WINDS WILL BE SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH. BEHIND THE FRONT...SURFACE PRESSURES WILL
RAPIDLY RISE AND THE TIGHTENING PRESSURE GRADIENT WILL RESULT IN WEST
TO NORTHWEST WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH GUSTS OF 30
TO 40 MPH. WIND GUSTS OF 40 MPH THIS AFTERNOON AND TONIGHT MAY DOWN
TREES AND POWER LINES. WINDS SHOULD SUBSIDE BETWEEN MIDNIGHT AND
SUNRISE WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE THURSDAY NIGHT INTO
FRIDAY NIGHT AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO
SPREAD PRECIPITATION NORTH INTO OUR VERY COLD AIRMASS. SOME LOCATIONS
COULD EXPERIENCE SLEET...FREEZING RAIN AND SNOW WITH THIS SYSTEM.
RESIDENTS OF THE ARKLAMISS ARE URGED TO STAY INFORMED FOR LATER
DEVELOPMENTS WITH THIS WINTER WEATHER SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Local storm report, Feb 1, 1:07 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST UTICA                   32.10N 90.62W
02/01/2011  E45 MPH          HINDS              MS   BROADCAST MEDIA

            TREE DOWN ON DUKE ROAD.

&&
Special weather statement, Feb 1, 1:21 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CST TUE FEB 1 2011

MSZ036-037-042-043-011950-
MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
121 PM CST TUE FEB 1 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FRANKLIN TO ANNANDALE AT 122 PM CST...MOVING
EAST AT 40 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EASTERN YAZOO...WESTERN ATTALA...SOUTHEASTERN HOLMES AND
MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

EEC
Local storm report, Feb 1, 1:33 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     1 N BROOKHAVEN          31.60N 90.45W
02/01/2011                   LINCOLN            MS   EMERGENCY MNGR

            TREE AND POWER LINES DOWN ON ERIE LANE.

0102 PM     TSTM WND DMG     2 SSW BOGUE CHITTO      31.41N 90.46W
02/01/2011                   LINCOLN            MS   EMERGENCY MNGR

            TREE DOWN IN NORFIELD WHICH IS BLOCKING HIGHWAY 51

0107 PM     TSTM WND DMG     1 N ENTERPRISE          31.49N 90.39W
02/01/2011                   LINCOLN            MS   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 583

&&
Special weather statement, Feb 1, 1:34 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CST TUE FEB 1 2011

MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-012230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...YAZOO CITY...RIDGELAND...MADISON...CANTON...
CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
134 PM CST TUE FEB 1 2011

...GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES EXPECTED THROUGH
THE REMAINDER OF THE AFTERNOON...

A STRONG COLD FRONT WILL CONTINUE TO RAPIDLY PUSH EAST ACROSS THE
ARKLAMISS REGION...AND BE LOCATED NEAR THE MISSISSIPPI ALABAMA
STATE LINE AROUND 4 PM. WINDS IMMEDIATELY BEHIND THIS FRONT WILL
SHIFT FROM THE NORTHWEST AND BECOME SUSTAINED BETWEEN 25 AND 35
MPH...WHILE GUSTING AT TIMES AROUND 40 MPH. THIS WILL CAUSE A VERY
COLD AND DRY AIR MASS TO SURGE SOUTHEAST INTO THE REGION DURING THE
REMAINDER OF THE AFTERNOON AND INTO TONIGHT. THIS STRONG SURGE OF
COLDER DRIER AIR WILL CAUSE TEMPERATURES TO DROP SOME 20 DEGREES IN
JUST AN HOUR OR TWO. IN ADDITION...THE COMBINATION OF THESE GUSTY
NORTHWEST WINDS AND FALLING TEMPERATURES WILL CAUSE WIND CHILL VALUES
TO FALL INTO THE TEENS LATE TONIGHT AND INTO EARLY WEDNESDAY MORNING.

19
Local storm report, Feb 1, 1:54 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
02/01/2011                   ADAMS              MS   LAW ENFORCEMENT

            THREE TREES AND 2 POWER LINES KNOCKED DOWN.

&&
Local storm report, Feb 1, 2:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     2 W JAYESS              31.36N 90.24W
02/01/2011                   LAWRENCE           MS   PUBLIC

            TREES AND POWER LINES DOWN ALONG HIGHWAY 583

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 11:04 AM CSTSevere Thunderstorm WarningJANAdams41 min
Feb 1, 11:09 AM CSTSevere Thunderstorm WarningJANAdams36 min
Feb 1, 11:31 AM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson44 min
Feb 1, 12:55 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln50 min
Feb 1, 1:16 PM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Scott, Simpson, Smith44 min
Feb 1, 1:44 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion46 min
Feb 1, 2:13 PM CSTSevere Thunderstorm WarningJANJasper, Smith47 min
Feb 1, 2:25 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.